Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pancreas Pain
Jan 27, 2006

For the past 3 months Ive been in discomfort and pain because my pancreas is inflamed my gastro doctor says. But after several treatments including taking the aminos Im still bloated and with pain. My medicines are Norvir, Truvada, Viread and lexiva. Are these causing the problem and will I ever be free of this condition

Response from Dr. Henry

Many non-HIV related problems can cause/aggravate pancreatitis (such as alcohol, other drugs, anatomic blocks at the drainage site of the pancreas, gallstones, infections). Elevated lipids due to protease inhibitors can cause ongoing aggravation in persons with pancreatitis. I have had a small number of patients who developed pancreatitis due to either 3TC (Epivir) or FTC (Emtriva or a part of Truvada). Sometimes trying to juggle the HIV meds around to switch off the most likely aggravating drug is worth the effort depending on particular circumstances/what options are available. Pancreatis enzyme replacement is sometimes very helfpul at decreasing the symptoms (such as Pancrease MT). KH



Previous
Warts and All
Next
What are the statistics for infection in HIV patients with knee replacements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement